Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Tallahassee, FL

July 3, 2019Lafayette County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 3, 2019, 7:21 PM EDT for Lafayette County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2019, 7:21 PM EDT (23:21 UTC)
Expired
Jul 3, 2019, 7:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Lafayette County, FL

The radar

The Moody AFB radar (KVAX), 104 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WWUS82 KTAE 032321
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
721 PM EDT Wed Jul 3 2019
 
FLZ029-032345-
Lafayette FL-
721 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE COUNTY
UNTIL 745 PM EDT...

At 721 PM EDT, Doppler radar was tracking a strong thunderstorm near
Obrien, or 10 miles southeast of Mayo, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Grady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2986 8288 2985 8309 3010 8312 3008 8307
      3007 8307 3005 8303 3001 8300 3001 8298
      2999 8296 2996 8295 2996 8293 2995 8292
      2989 8292 2990 8290 2988 8289 2988 8288
TIME...MOT...LOC 2321Z 350DEG 15KT 2998 8302 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:57 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 3, 2:57 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
257 PM EDT Wed Jul 3 2019

.NEAR TERM [Through Tonight]...

The scattered showers and thunderstorm activity were seeing tonight
will diminish this evening with quiet conditions expected for the
overnight hours. The humid airmass in place won't be going anywhere
anytime soon so expect muggy conditions with lows around the mid
70s. Patchy fog is possible overnight, especially in locations that
receive rain this afternoon.

.SHORT TERM [Thursday Through Friday Night]...

Deep layer ridging will retrograde from the eastern gulf to the
western gulf by Friday night. This will bring increasing
instability and moisture to our region. Forecast PWs will be at or
above 2.0" through the period. The forecast PW at TLH is as high
as 2.41" both Thursday and Friday night. This may not bode well
with planned firework displays. PoPs will be tapered 40-50% west
to 50-60% east Thursday and likely (60-70%) all zones Friday.

In addition to the increased chances for storms, temperatures
will remain higher than normal. Highs are forecast to be in the
mid-upper 90s Thursday with heat indices in the 105-110 range.
Friday will be slightly closer to normal, with highs in the low-
mid 90s.

.LONG TERM [Saturday Through Wednesday]...

The active pattern will continue through the weekend into the
middle of next week. PoPs will generally be around 60% each
afternoon. The higher coverage in storms over the next several
days will give us a little relief from the heat, with highs in the
low 90s from Saturday through mid-week.

&&

.AVIATION...
[Through 18Z Thursday]

VFR conditions are expected to prevail. However, scattered
thunderstorms this afternoon may provide tempo restrictions. Winds
will be light away from convection but gusty near thunderstorms.

&&

.MARINE...

Chances for showers and thunderstorms are forecast for the next
several days. Outside of thunderstorms, winds will be 15 kts or less
with seas of 3 feet or less.

&&

.FIRE WEATHER...

Red flag conditions are not expected over the next few days as
relative humidity values will remain above critical levels.
Dispersions will however be low across the region both Thursday
and Friday.

&&

.HYDROLOGY...

Scattered to numerous showers and thunderstorms are forecast each
afternoon through the weekend and into early next week. Heavy
rainfall rates will be possible in some of these storms, which could
produce localized flooding. However, there are no widespread
flooding concerns expected for the next several days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  97  75  93  75 /  20  50  30  70  30
Panama City   78  92  79  89  80 /  10  30  20  50  30
Dothan        74  97  76  95  76 /  20  50  30  70  30
Albany        76  97  77  93  77 /  20  60  30  70  30
Valdosta      74  97  75  90  74 /  40  60  40  70  30
Cross City    76  96  76  91  77 /  20  40  30  50  30
Apalachicola  77  92  79  90  80 /  10  20  20  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
     Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.

GA...Heat Advisory until 6 PM EDT this evening for Brooks-Lanier-
     Lowndes.

AL...None.
GM...None.

&&

NEAR TERM...Dobbs
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Dobbs
MARINE...Barry
FIRE WEATHER...Bunker
HYDROLOGY...Nguyen

In the hours before

Special weather statement, Jul 3, 2:42 PM EDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
242 PM EDT Wed Jul 3 2019

ALZ069-FLZ011-GAZ155-031930-
Houston AL-Jackson FL-Seminole GA-
242 PM EDT Wed Jul 3 2019

...SPECIAL WEATHER STATEMENT...

At 242 PM EDT/142 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Ashford, or 12 miles west of
Donalsonville, moving southeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Malone, Bascom, Steam Mill, Riverturn, Crosby, Two Egg, Hornsville,
Chattahoochee SP, Lucy, Buena Vista and Lovedale.

LAT...LON 3111 8503 3108 8503 3107 8499 3094 8484
      3082 8512 3106 8520 3113 8506
TIME...MOT...LOC 1842Z 336DEG 9KT 3106 8509

98-DICATARINA
Special weather statement, Jul 3, 3:23 PM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM CDT Wed Jul 3 2019

FLZ011-032015-
Jackson FL-
223 PM CDT Wed Jul 3 2019

...SPECIAL WEATHER STATEMENT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Marianna, moving northeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Haynes, Dellwood, Two Egg, Buena Vista and Lovedale.

LAT...LON 3089 8494 3081 8494 3080 8508 3087 8511
      3093 8498
TIME...MOT...LOC 1923Z 242DEG 7KT 3086 8505

98-DICATARINA
Special weather statement, Jul 3, 4:49 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM CDT Wed Jul 3 2019

FLZ013-032115-
Calhoun FL-
349 PM CDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA UNTIL 415 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Stonemill Creek, or 13 miles southwest of Blountstown,
moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Marysville, Scotts Ferry, Abe Springs, Sharpstown, Frink, Kinard,
Hugh Creek, Broad Branch and Chipola Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8532 3039 8531 3038 8505 3021 8510
      3022 8511 3021 8511 3021 8512 3020 8512
      3020 8514
TIME...MOT...LOC 2048Z 279DEG 17KT 3030 8521

22-BARRY
Special weather statement, Jul 3, 6:05 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
605 PM EDT Wed Jul 3 2019

FLZ019-028-029-032245-
Inland Taylor FL-Madison FL-Lafayette FL-
605 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 645 PM
EDT...

At 604 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Dowling Park, or 10 miles southeast of Madison,
moving east at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lee, Day, Chancey, Mayo Junction and Hopewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3025 8325 3023 8324
      3018 8325 3017 8323 3015 8324 3014 8323
      3017 8346 3044 8344 3044 8322 3042 8322
      3041 8318 3039 8317
TIME...MOT...LOC 2204Z 259DEG 15KT 3033 8334

72-BUNKER
Special weather statement, Jul 3, 6:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
632 PM EDT Wed Jul 3 2019

FLZ015-026-027-115-032315-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-Inland Wakulla FL-
632 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 715 PM
EDT...

At 632 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Carrabelle, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
East Camp, Poplar Camp, Morgan Place and Sanborn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2991 8484 3015 8481 3016 8462 2993 8455
TIME...MOT...LOC 2232Z 346DEG 17KT 3007 8473

72-BUNKER
Special weather statement, Jul 3, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
721 PM EDT Wed Jul 3 2019

FLZ029-032345-
Lafayette FL-
721 PM EDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE COUNTY
UNTIL 745 PM EDT...

At 721 PM EDT, Doppler radar was tracking a strong thunderstorm near
Obrien, or 10 miles southeast of Mayo, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Grady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2986 8288 2985 8309 3010 8312 3008 8307
      3007 8307 3005 8303 3001 8300 3001 8298
      2999 8296 2996 8295 2996 8293 2995 8292
      2989 8292 2990 8290 2988 8289 2988 8288
TIME...MOT...LOC 2321Z 350DEG 15KT 2998 8302

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:51 AM EDTHeat AdvisoryTAECalhoun, Dixie, Franklin, Gadsden, Gulf, Jefferson and 5 more15 hr
Jul 3, 2:46 PM EDTSevere Thunderstorm WarningTAEJackson29 min
Jul 3, 4:49 PM EDTSpecial Weather StatementTAECalhoun26 min
Jul 3, 6:05 PM EDTSpecial Weather StatementTAEMadison40 min
Jul 3, 6:32 PM EDTSpecial Weather StatementTAELiberty43 min
Jul 3, 2:42 PM EDTSpecial Weather StatementTAESeminole48 min
Jul 3, 3:23 PM EDTSpecial Weather StatementTAESeminole52 min
Jul 3, 3:27 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Mitchell33 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.